Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online
Ask a Dentist   »  

Had lesions in mouth and tongue, been on anti-fungal medication. Now on clotrimazole. Further?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
For about 6 weeks now I have had lesions in my mouth and on my tongue. I been to a doctor three times and been on anti-fungal medication. After going off the first medicine (sorry, I don't remember the name) the lesions came right back with a vengenance. I am now on Clotrimazole 10 mg three times a day. Lesions are better, but new ones continue to appear, very painful. In the past 15 months I lost both parents, health and age, expected. However, 6 months ago I lost my husband of 42 years, totally unexpected, so have had a lot to deal with. Doctor thinks I have been under a lot of stress, which has affected my immune system, and thus the lesions. However, I am concerned that this has gone on long enough and what is the source? Do I need blood work, a culture? I called the doctor again this morning and am to be referred to an ENT, but have not heard yet. Thank you for your time.
Posted Sun, 29 Sep 2013 in Dental Health
Answered by Dr. Robert Galamaga 5 hours later
Brief Answer:
Geographic tongue

Detailed Answer:
Hello and thank you for sending the question.

It sounds like this might be a case of geographic tongue. I would suggest that you perform an Internet search to see if some of the pictures might represent something that is similar to what you're experiencing.

We do not have any medications which are known to resolve geographic tongue. Sometimes vitamin B supplements can be helpful.

Let me know what you find with comparing the images regarding geographic tongue. If you think this is what you're dealing with you might discuss this further with your doctor.

Thanks again for sending your question.

Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor